Format

Send to

Choose Destination
See comment in PubMed Commons below
JAMA. 1978 Jan 2;239(1):43-5.

Thiazide-induced hypokalemia. Association with acute myocardial infarction and ventricular fibrillation.

Abstract

Ten of 59 patients (17%) were receiving a thiazide preparation at the time of an acute myocardial infarction and ventricular fibrillation. Hypokalemia was present in seven of eight patients (87%) receiving thiazides, whereas it was observed in only one of 38 patients (2.6%) not receiving these medications. If hypokalemia is present in patients receiving thiazides who have had an acute myocardial infarction, it should be corrected so as to remove this predisposing cause of ventricular fibrillation.

PMID:
579231
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center